Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 131, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 25, 2000, 12:00 AM EDT for Harrison County, Indiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2000, 12:00 AM EDT (04:00 UTC)
- Expired
- Jun 25, 2000, 12:20 AM EDT
- In force
- 20 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Harrison County, IN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.0 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1891 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 250403 SVRSDF INC061-250420- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1200 AM EDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 1220 AM EDT * AT 1157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NEW BOSTON...OR ABOUT 25 MILES SOUTHWEST OF LOUISVILLE...MOVING NORTHEAST AT 40 MPH. MEADE COUNTY DISPATCH REPORTED A TREE DOWN IN RURAL SOUTHERN MEADE COUNTY AS THIS STORM PASSED. * THE SEVERE THUNDERSTORM WILL BE NEAR... BUENA VISTA...EVANS LANDING...WEST POINT AROUND 1205 AM EDT THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING DAMAGING WINDS. IF YOU ARE IN THIS STORM'S PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DObWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. MARIEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:55 AM EDT, 20 hours 5 minutes earlier.
Area forecast discussion, Jun 24, 3:55 AM EDT, 20 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 355 AM EDT SAT JUN 24 2000 ...FORECAST CHALLENGE IS HOW HIGH TO GO WITH POPS THIS AFTN AND TONIGHT... SE EDGE OF WEAKENING MCS IS TRYING TO MOVE INTO NW PORTION OF LMK FA (FORECAST AREA) AT 0730Z. MCS CONTINUES TO DIE AS IT MOVES OUT OF SFC DPTS IN LOW TO MID 70S OVER SRN IL AND INTO MID 60S ACRS SW IND AND NRN KY. MAY HAVE TO BREAK OFF NW COUNTIES TO ACCOUNT FOR ANY LINGERING SHOWERS THIS MORNING OR COVER WITH NOWCASTS. AM GOING TO ADD 20 TO 30 POPS OVER THE SOUTH FOR TODAY AS OUTFLOW BOUNDARIES GENERATED BY CURRENT MCS TO OUR NW SHOULD BE LINGERING OVER THE AREA THIS AFTN. WITH SFC DPTS PROGGED TO INCREASE IT SHOULD BE MORE UNSTABLE ACRS THE AREA THAN FRIDAY SO CAN/T RULE OUT STORMS POPPING IN ANY ONE AREA. PSUNNY SHOULD WORK WITH THINNING HIGH CLOUDS FROM MCS OVER THE AREA. CONVECTION WHICH DEVELOPED FURTHER WEST OVER CNTRL PLNS LAST NIGHT SHOULD CREATE A CONVECTIVE VORT OR NEDDY EDDY THIS MORNING OVER MO AND THIS FEATURE IS PICKED UP BY THE MODELS. THE ETA DEVELOPS THIS FEATURE THE MOST AS IT MOVES ACROSS FA TONIGHT WITH NGM AND AVN WEAKER AND MORE DISJOINTED. IND AND BNA FORECASTERS NOTED THAT THE NGM MODEL ACTUALLY FORECAST CURRENT PRECIP PATTERN THE BEST SO HAVE LEANED TOWARDS THIS MODEL. INGREDIENTS SEEM TO BE SETTING UP FOR MCS DEVELOPING OVER E CNTRL MO THIS EVENING WITH H85 WINDS INCREASING INTO THIS REGION AS THE DAY PROGRESSES. MAIN QUESTION IS IF MCS DOES FORM TO OUR WEST...WHAT WILL ITS MOVEMENT BE? H85-H30 THCKNS PATTERN POINTS TOWARDS AN E/SE MOVEMENT WHILE H70 MEAN FLOW POINTS MORE TOWARDS A MORE E/NE DIRECTION. WILL SPLIT THE DIFFERENCE AND GO WITH AN EASTERLY MOVEMENT AND PLACE HIGHEST POPS OVER NW PORTION OF LMK FA. PW VALUES INCREASE THIS EVENING AND THETA E RIDGE RUNS FROM E CENTRAL MO UP THROUGH THE LOWER OHIO VALLEY WITH H85 TO H70 FLOW ALIGNED ALONG THE THETA E RIDGE. THIS POINTS TOWARDS THE POSSIBILITY OF HEAVY RAINS BUT AM GOING TO LEAVE OUT MENTION OF IT AT THIS TIME. HIGH WINDS WILL ALSO BE A POSSIBLITY AHEAD OF LEADING STORMS AND THIS IS RELECTED IN SLIGHT RISK OVER THE FA IN DAY 1 CONVECTIVE OUTLOOK. THEN MODELS PUSH PRECIP OFF TO THE N AND E ON SUNDAY. HOWEVER... WITH UNSTABLE AIR EXPECTED TO STILL BE IN PLACE AND LEFT OVER BOUNDARIES LIKELY IN VICINITY...AM GOING TO LEAVE LOW POPS IN OVER ENTIRE FA. MAX TEMPS A BIT TRICKY WITH AT LEAST HIGH CLOUDS PROBABLY AROUND BOTH TODAY AND SUNDAY BUT TEMPS AT LEAST IN THE 85 TO 90 RANGE A GOOD BET. THANKS FOR COORDINATION IND AND BNA. .SDF...NONE MARIEN
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.